Alert archive / California / Frost Advisories in 2019

Frost Advisory 10, NWS Eureka, CA

April 16, 2019Trinity County, California

NWS Eureka, CA issued this frost advisory at Apr 16, 2019, 2:22 PM PDT for Trinity County, California. It took effect at Apr 17, 2019, 2:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2019, 2:22 PM PDT (21:22 UTC)
In effect from
Apr 17, 2019, 2:00 AM PDT
Expired
Apr 17, 2019, 9:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

County Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2019-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2019-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

925 
WWUS76 KEKA 162122
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
222 PM PDT Tue Apr 16 2019

CAZ107-108-171030-
/O.NEW.KEKA.FR.Y.0010.190417T0900Z-190417T1600Z/
Northern Trinity-Southern Trinity-
222 PM PDT Tue Apr 16 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 2 AM to 9 AM PDT Wednesday. 

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Trinity Center, Hayfork, and Ruth.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
1 follow-up statement
885 
WWUS76 KEKA 171003
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
303 AM PDT Wed Apr 17 2019


CAZ107-108-171600-
/O.CON.KEKA.FR.Y.0010.000000T0000Z-190417T1600Z/
Northern Trinity-Southern Trinity-
303 AM PDT Wed Apr 17 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Hayfork, Ruth, Weaverville, Burnt Ranch,
  Trinity Center.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 16, 5:02 AM PDT, 9 hours 20 minutes earlier.

Area forecast discussion, Apr 16, 5:02 AM PDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
502 AM PDT Tue Apr 16 2019

.SYNOPSIS...A few light showers will linger across the area
this morning. A warming and drying trend is expected for the
remainder of the week, with the warmest day on Thursday. Light
showers may return Friday and persist into the weekend.

&&

.DISCUSSION...Upper level shortwave is transiting the area this
morning, leading to a few rain showers. Snow showers may also be
possible for locations above 4500 feet this morning as well. This
activity will come to an end later this morning as upper level
ridging and surface high pressure begins to develop across the
area today. This will lead to dry and warming conditions for the
remainder of the week. Thursday appears to be the warmest day of
the week as 850 mb temps peak around 15-19 degree C which will
allow temperatures to potentially climb to the mid 60's along the
coast and low 80's inland. With this pattern it is inevitable that
coastal stratus will develop however confidence in timing and
location is still low. Current indications are that coastal
stratus may develop as early as Thursday morning which would
dampen temperatures along the coast to the upper 50's to low 60's.

Friday and into the weekend the ridge will begin to collapse as a
shortwave approaches the area. This will lead to lower afternoon
temperatures for Friday and the weekend. In addition to the lower
temperatures, rain showers will also be possible. Convective
ensemble guidance is also indicating an increase of instability
Friday afternoon which may lead to a few afternoon thunderstorms
along the higher terrain of Mendocino or Trinity Counties. However,
confidence is not high enough at this time to include a mention of
thunder in the forecast. /WCI

&&

.AVIATION...Light showers will continue to wind down this morning
along the Redwood Coast. However, clouds will linger today and
tonight. The depth of low-level moisture is expected to decrease,
but clouds are expected to remain mostly broken. Some patchy fog is
possible tonight, but radiational cooling will be limited by
ceilings. Winds will be generally light. /SEC

&&

.MARINE...Winds will continue to diminish today, and all advisories
have come to an end. Northerlies are expected to increase a bit over
the S outer waters tonight and then fluctuate in speed into Friday,
but they should remain below advisory level. A more significant
increasing in the northerlies is forecast late Friday with gale
force gusts possible by Saturday morning over the outer waters.

Long period W-NW swell will continue to gradually decay into tonight
with periods around 12 seconds. Another w-NW swell will reach the
waters tonight with periods starting off around 19 seconds. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Apr 16, 3:01 AM PDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
301 AM PDT Tue Apr 16 2019

CAZ101>113-171015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
301 AM PDT Tue Apr 16 2019

This Hazardous Weather Outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in California, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.